Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 340, NWS Tulsa, OK

October 10, 20194 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 10, 2019, 5:01 PM CDT for 4 counties in Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 10, 2019, 5:01 PM CDT (22:01 UTC)
Expired
Oct 10, 2019, 5:45 PM CDT
In force
44 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Possible
Hail
1.25 in
Wind
60.0 mph

Counties Haskell County, OK, Latimer County, OK, Pittsburg County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 125 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 10, 12:51 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2019-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1510 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2019-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 448 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1510 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
448 m²/s²
0-3 km storm-relative helicity
485 m²/s²
Significant tornado parameter
1.0
Supercell composite
11.0

Open this sounding in Storm Lab

The text

As transmitted.

076 
WUUS54 KTSA 102201
SVRTSA
OKC061-077-121-127-102245-
/O.NEW.KTSA.SV.W.0340.191010T2201Z-191010T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
501 PM CDT Thu Oct 10 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  South central Haskell County in southeastern Oklahoma...
  Northern Pushmataha County in southeastern Oklahoma...
  Latimer County in southeastern Oklahoma...
  Southeastern Pittsburg County in southeastern Oklahoma...

* Until 545 PM CDT.

* At 501 PM CDT, severe thunderstorms were located along a line
  extending from 2 miles northeast of Krebs to 5 miles north of
  Daisy, moving east at 40 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Mcalester...                      Wilburton...
  Clayton...                        Hartshorne...
  Krebs...                          Red Oak...
  Alderson...                       Albion...
  Higgins...                        Tuskahoma...
  Stanley...                        Kiamichi...
  Lequire...                        Clayton Lake State Park...
  Damon...                          Bengal...
  Yanush...                         Robbers Cave State Park...
  Mcalester Regional Airport...     Blanco...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3451 9567 3459 9567 3460 9580 3499 9578
      3515 9505 3451 9506
TIME...MOT...LOC 2201Z 256DEG 36KT 3495 9568 3461 9572 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
 
$$

69
1 follow-up statement
648 
WWUS54 KTSA 102222
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
522 PM CDT Thu Oct 10 2019

OKC061-077-121-127-102245-
/O.CON.KTSA.SV.W.0340.000000T0000Z-191010T2245Z/
Haskell OK-Pushmataha OK-Latimer OK-Pittsburg OK-
522 PM CDT Thu Oct 10 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTH CENTRAL HASKELL...NORTHERN PUSHMATAHA...LATIMER AND
SOUTHEASTERN PITTSBURG COUNTIES...

At 522 PM CDT, severe thunderstorms were located along a line
extending from 6 miles west of Robbers Cave State Park to 8 miles
north of Stanley, moving east at 40 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations in or near the path include...
Wilburton...                      Clayton...
Hartshorne...                     Red Oak...
Albion...                         Clayton Lake State Park...
Higgins...                        Damon...
Bengal...                         Tuskahoma...
Yanush...                         Robbers Cave State Park...
Stanley...                        Kiamichi...
Lequire...                        Haileyville...
Sardis...                         Gowen...
Panola...                         Dow...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3451 9567 3502 9566 3515 9505 3451 9506
TIME...MOT...LOC 2222Z 254DEG 35KT 3500 9545 3466 9549 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

69

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 3:25 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Oct 10, 3:25 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
325 PM CDT Thu Oct 10 2019

.DISCUSSION...

The main forecast concerns are mainly in the first 48 hours of the
forecast. Severe weather and heavy rain/flooding potential thru
tonight and frost/freeze potential Friday night into Saturday are
the main items of mention.

A strong cold front, in association with a large and powerful
upper level storm system moving east across the country, is moving
across eastern Oklahoma this afternoon. The front has cleared
Tulsa, and the severe tstorm watch in effect for Tulsa will be
dropped soon. Strong to severe storms will remain possible along
and especially ahead of the front thru evening with an unstable
and sheared airmass in place. Tornado potential will be limited by
weakening low level shear thru the afternoon. Damaging winds and
large hail are the main threats. An increase in post-frontal
showers and storms is expected overnight as isentropic lift
increases behind the front across eastern OK/western AR. Based on
the latest QPF forecast, which takes into account the potential
for multiple rounds of heavy rain producing storms across SE OK
into NW AR, a flash flood watch was issued thru tonight. Rain
chances will taper off fairly quickly from west to east after 12Z
Friday.

Much colder temps will filter into the region behind the front
tonight. Combine this with the winds, and you get wind chills in
the 30s and even some upper 20s by tomorrow morning. Skies will
clear by Friday night and winds will get light with surface high
pressure nearby. This will allow temps to crater and several areas
will get near or below freezing by Saturday morning. As a result,
a freeze watch has been issued for NE OK, a portion of SE OK, and
far NW AR.

The forecast is largely quiet past the potential freeze Saturday
morning. A band of warm advection generated showers and storms
will spread across the Arklatex Saturday night into Sunday but
this activity should stay south. There will be a chance of storms
again early next week ahead of another front. The best chances
will be in the east/southeast.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   40  53  34  65 /  70  10   0   0
FSM   46  56  36  65 / 100  70   0   0
MLC   41  55  32  65 /  90  40   0   0
BVO   39  52  28  64 /  50  10   0   0
FYV   40  49  29  60 / 100  70   0   0
BYV   41  51  32  63 / 100  70   0   0
MKO   41  53  33  64 /  90  40   0   0
MIO   39  50  32  61 /  80  30   0   0
F10   40  54  33  65 /  80  20   0   0
HHW   45  57  35  65 / 100  70   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Watch from late Friday night through Saturday morning for
     OKZ054>071-073.

     Flash Flood Watch through Friday morning for OKZ049-053-058-062-
     063-065>076.

AR...Freeze Watch from late Friday night through Saturday morning for
     ARZ001-002-010-011.

     Flash Flood Watch through Friday morning for ARZ001-002-010-011-
     019-020-029.

&&

LONG TERM....30
Hazardous weather outlook, Oct 10, 4:55 PM CDT, 6 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
455 PM CDT Thu Oct 10 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
455 PM CDT Thu Oct 10 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Southeast of a line from Jay Oklahoma to McAlester Oklahoma
	ONSET...Ongoing...ending by late evening.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Southeast of a line from Jay Oklahoma to McAlester Oklahoma.
	ONSET...Ongoing...ending by late evening.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Southeast Oklahoma and western Arkansas.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Widespread storms are ongoing late this afternoon from far northeast
Oklahoma southward into southeast Oklahoma.  These storms are along
and in advance of strong cold front which will continue to surge
eastward during the evening hours. Scattered severe storms are ongoing
across the region with locally large hail and damaging winds the primary
concern.  Low level winds also remain sufficiently sheared to support
a limited risk of tornadoes. The risk of severe weather will end from west
to east associated with the passing cold front.  Additionally, areas
of heavy rainfall have already fallen this afternoon for isolate locations.
The potential for flash flooding will remain into the overnight hours
as additional storms redevelop from southeast Oklahoma into western
Arkansas after the cold front has passed.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...High Wind Potential.
SATURDAY and SUNDAY...No Hazards.
MONDAY and TUESDAY...Thunderstorm Potential.
WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...
Gusty northerly winds and sharply cooler temperatures will prevail on
Friday. The next chance of thunderstorms arrives early next week.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Oct 10, 3:42 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
342 PM CDT THU OCT 10 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND GST     KEOTA                   35.26N 94.92W
10/10/2019  M60 MPH          HASKELL            OK   BROADCAST MEDIA

            TREE DAMAGE ALSO REPORTED.

&&

RJS
Local storm report, Oct 10, 3:47 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
347 PM CDT THU OCT 10 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TSTM WND GST     2 N HANNA               35.23N 95.89W
10/10/2019  E60.00 MPH       MCINTOSH           OK   STORM CHASER

            STORM CHASER REPORTED 60 MPH THUNDERSTORM WIND GUST AND
            NICKEL SIZE HAIL, 1 MILE EAST OF INDIAN NATION TURNPIKE
            ON HWY 9.

&&

JDS
Special weather statement, Oct 10, 4:00 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
400 PM CDT Thu Oct 10 2019

OKZ067-068-070-102145-
Muskogee OK-Cherokee OK-Wagoner OK-
400 PM CDT Thu Oct 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAGONER...CENTRAL
CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES UNTIL 445 PM CDT...

At 359 PM CDT, a strong thunderstorm was located over Sequoyah State
Park, moving east at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Muskogee...                       Tahlequah...
Fort Gibson...                    Okay...
Hulbert...                        Cookson...
Cherokee Landing State Park...    Sequoyah State Park...
Pumpkin Center...                 Lost City...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
northeastern and east central Oklahoma.

LAT...LON 3570 9542 3602 9529 3602 9486 3569 9487
TIME...MOT...LOC 2059Z 275DEG 16KT 3590 9525

69
Special weather statement, Oct 10, 4:02 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
402 PM CDT Thu Oct 10 2019

OKZ073-102200-
Pittsburg OK-
402 PM CDT Thu Oct 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PITTSBURG COUNTY
UNTIL 500 PM CDT...

At 401 PM CDT, a strong thunderstorm was located 8 miles southwest of
Ashland, moving northeast at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Mcalester...                      Krebs...
Kiowa...                          Savanna...
Alderson...                       Ashland...
Haywood...                        Mcalester Regional Airport...
Blanco...                         Haileyville...
Pittsburg...                      Arpelar...
Dow...                            Bache...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Oklahoma.

LAT...LON 3489 9609 3511 9572 3477 9554 3468 9589
      3468 9609
TIME...MOT...LOC 2101Z 241DEG 28KT 3471 9619

69
Local storm report, Oct 10, 4:22 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
422 PM CDT THU OCT 10 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     TSTM WND GST     2 N EUFAULA             35.32N 95.58W
10/10/2019  M61 MPH          MCINTOSH           OK   TRAINED SPOTTER

            SOCIAL MEDIA REPORT

&&

RJS
Special weather statement, Oct 10, 4:54 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
454 PM CDT Thu Oct 10 2019

ARZ011-102230-
Madison AR-
454 PM CDT Thu Oct 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON COUNTY UNTIL
530 PM CDT...

At 454 PM CDT, a strong thunderstorm was located near Witter, moving
northeast at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Aurora...                         Kingston...
Witter...                         Weathers...

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
northwestern Arkansas.

LAT...LON 3582 9372 3592 9384 3610 9356 3601 9345
      3597 9345
TIME...MOT...LOC 2154Z 230DEG 25KT 3590 9370

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 1:08 AM CDTSpecial Weather StatementTSAOsage, Pawnee52 min
Oct 10, 2:02 AM CDTSpecial Weather StatementTSAOsage43 min
Oct 10, 8:31 AM CDTRiver Flood AdvisoryTSACherokee12 hr
Oct 10, 9:15 AM CDTSpecial Weather StatementTSAOttawa30 min
Oct 10, 12:31 PM CDTSpecial Weather StatementTSAMcIntosh29 min
Oct 10, 12:36 PM CDTSpecial Weather StatementTSACreek, Tulsa24 min
Oct 10, 12:54 PM CDTSpecial Weather StatementTSAHaskell36 min
Oct 10, 12:59 PM CDTSpecial Weather StatementTSACreek, Tulsa31 min
Oct 10, 1:04 PM CDTSevere Thunderstorm WarningTSACreek, Tulsa41 min
Oct 10, 1:21 PM CDTFlash Flood WatchTSAAdair, Cherokee, Choctaw, Delaware, Haskell, Latimer and 9 more15 hr
Oct 10, 1:43 PM CDTSpecial Weather StatementTSATulsa, Wagoner47 min
Oct 10, 1:57 PM CDTSpecial Weather StatementTSALatimer33 min
Oct 10, 2:00 PM CDTSpecial Weather StatementTSAOkfuskee60 min
Oct 10, 2:28 PM CDTSpecial Weather StatementTSAHaskell32 min
Oct 10, 2:33 PM CDTSpecial Weather StatementTSAWagoner57 min
Oct 10, 2:38 PM CDTSevere Thunderstorm WarningTSAHaskell52 min
Oct 10, 2:43 PM CDTSpecial Weather StatementTSASequoyah32 min
Oct 10, 2:48 PM CDTFreeze WatchTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more22 hr
Oct 10, 3:09 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg66 min
Oct 10, 3:30 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah60 min
Oct 10, 4:00 PM CDTSpecial Weather StatementTSACherokee45 min
Oct 10, 4:02 PM CDTSpecial Weather StatementTSAPittsburg58 min
Oct 10, 4:15 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee60 min
Oct 10, 4:20 PM CDTSevere Thunderstorm WarningTSAPittsburg55 min
Oct 10, 4:26 PM CDTSevere Thunderstorm WarningTSASequoyah37 min
Oct 10, 5:00 PM CDTAreal Flood AdvisoryTSAHaskell, Pittsburg, Sequoyah2 hr
Oct 10, 5:12 PM CDTSpecial Weather StatementTSAHaskell33 min
Oct 10, 5:38 PM CDTSpecial Weather StatementTSASequoyah37 min
Oct 10, 5:42 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pittsburg, Pushmataha48 min
Oct 10, 5:49 PM CDTFlash Flood WarningTSAHaskell3 hr
Oct 10, 6:02 PM CDTSpecial Weather StatementTSASequoyah43 min
Oct 10, 6:25 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha65 min
Oct 10, 6:30 PM CDTFlash Flood WarningTSALatimer, Pittsburg3 hr
Oct 10, 6:33 PM CDTSpecial Weather StatementTSAPushmataha27 min
Oct 10, 6:44 PM CDTSevere Thunderstorm WarningTSAPushmataha46 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.